Existence of closed and complete extensions applied to convex, homothetic an monotonic orderings
AbstractMany theories of consumer demand impose specific properties on the preference relations, e.g. convexity, monotonicity or homotheticity. Existing nonparametric tests which allow us to single out the preference relations that do not satisfy these properties are only valid in very specific contexts. This paper is an attempt to address this lacuna in the literature. We provide a theorem on the existence of complete binary extensions that satisfy properties which are closed under intersection. From this theorem we derive necessary and su_cient conditions for the existence of convex, homothetic and monotonic orderings on general domains.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Ghent University, Faculty of Economics and Business Administration in its series Working Papers of Faculty of Economics and Business Administration, Ghent University, Belgium with number 06/407.
Length: 25 pages
Date of creation: Sep 2006
Date of revision:
This paper has been announced in the following NEP Reports:
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Walter Bossert & Yves Sprumont, 2002.
"Core rationalizability in two-agent exchange economies,"
Springer, vol. 20(4), pages 777-791.
- BOSSERT, Walter & SPRUMONT, Yves, 2000. "Core Retionalizability in Two-Agent Exchange Economies," Cahiers de recherche 2000-09, Universite de Montreal, Departement de sciences economiques.
- Bossert, Walter & Sprumont, Yves, 2000. "Core Rationalizability in Two-Agent Exchange Economies," Working Papers 2000-07, Rice University, Department of Economics.
- Bossert, W. & Sprumont, Y., 2000. "Core Retionalizability in Two-Agent Exchange Economies," Cahiers de recherche 2000-09, Centre interuniversitaire de recherche en économie quantitative, CIREQ.
- Walter Bossert & Yves Sprumont & Kotaro Suzumura, 2002.
"Upper Semicontinuous Extensions of Binary Relations,"
Discussion Paper Series
a423, Institute of Economic Research, Hitotsubashi University.
- Bossert, Walter & Sprumont, Yves & Suzumura, Kotaro, 2002. "Upper semicontinuous extensions of binary relations," Journal of Mathematical Economics, Elsevier, vol. 37(3), pages 231-246, May.
- BOSSERT, Walter & SPRUMONT, Yves & SUZUMURA, Kotaro, 2002. "Upper Semicontinuous Extensions of Binary Relations," Cahiers de recherche 2002-01, Universite de Montreal, Departement de sciences economiques.
- BOSSERT, Walter & SPRUMONT, Yves, 2001.
Cahiers de recherche
2001-01, Universite de Montreal, Departement de sciences economiques.
- Suzumura, Kataro, 1976. "Remarks on the Theory of Collective Choice," Economica, London School of Economics and Political Science, vol. 43(172), pages 381-90, November.
- Donaldson, David & Weymark, John A., 1998. "A Quasiordering Is the Intersection of Orderings," Journal of Economic Theory, Elsevier, vol. 78(2), pages 382-387, February.
- Herden, Gerhard & Pallack, Andreas, 2002. "On the continuous analogue of the Szpilrajn Theorem I," Mathematical Social Sciences, Elsevier, vol. 43(2), pages 115-134, March.
- Richter, Marcel K. & Wong, K.-C.Kam-Chau, 2004. "Concave utility on finite sets," Journal of Economic Theory, Elsevier, vol. 115(2), pages 341-357, April.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Nathalie Verhaeghe).
If references are entirely missing, you can add them using this form.